On scale mixtures of normal distributions

Journal Article (Journal Article)

The exponential power family of distributions of Box & Tiao (1973) is shown to be a subset of the class of scale mixtures of normals. The corresponding mixing distributions are explicitly obtained, identifying a close relationship between the exponential power family and a further class of normal scale mixtures, namely the stable distributions. © 1987 Biometrika Trust.

Full Text

Duke Authors

Cited Authors

  • West, M

Published Date

  • September 1, 1987

Published In

Volume / Issue

  • 74 / 3

Start / End Page

  • 646 - 648

International Standard Serial Number (ISSN)

  • 0006-3444

Digital Object Identifier (DOI)

  • 10.1093/biomet/74.3.646

Citation Source

  • Scopus